Alert archive / Hawaii / High Wind Warnings in 2013

High Wind Warning 2, NWS Honolulu, HI

January 18, 2013Hawaii County, Kalawao County, Hawaii

NWS Honolulu, HI issued this high wind warning at Jan 18, 2013, 7:19 AM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 32 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 18, 2013, 7:19 AM HST (17:19 UTC)
Expired
Jan 19, 2013, 3:26 PM HST
In force
32 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Kalawao County, HI

The radar

The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 19, 8:00 AM HSTHIGH SURF1 Ne Puako, HIHAPUNA BEACH AT HAPUNA BEACH STATE PARK CLOSED DUE TO HIGH SURF
Jan 19, 8:00 AM HSTHIGH SURF1 N Keauhou, HIKAHALUU AND MAGIC SANDS BEACHES CLOSED DUE TO HIGH SURF

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 5.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2013-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2013-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WWHW70 PHFO 181719
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
719 AM HST FRI JAN 18 2013

...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS...

.STRONG WEST WINDS HAVE INCREASED OVER THE BIG ISLAND SUMMITS.

HIZ028-190400-
/O.UPG.PHFO.WI.Y.0005.000000T0000Z-130119T0400Z/
/O.NEW.PHFO.HW.W.0002.130118T1719Z-130119T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
719 AM HST FRI JAN 18 2013

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...WEST 35 TO 50 MPH WITH LOCALIZED GUSTS OVER 65 MPH AT
  THE HIGHER ELEVATIONS.

* TIMING...THROUGH TODAY.

* IMPACTS...A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS
  ARE EXPECTED TO BE AT LEAST 45 MPH...WITH GUSTS OVER 60 MPH.
  TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE
  SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 45 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED.

&&

$$

MORRISON/FOSTER
6 follow-up statements
858 
WWHW70 PHFO 190129
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
329 PM HST FRI JAN 18 2013

...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS...

.STRONG WEST WINDS HAVE INCREASED OVER THE BIG ISLAND SUMMITS.

HIZ028-191430-
/O.EXT.PHFO.HW.W.0002.000000T0000Z-130119T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
329 PM HST FRI JAN 18 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST SATURDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM HST SATURDAY. 

* WINDS...NORTHWEST 30 TO 50 MPH WITH LOCALIZED GUSTS OVER 65 MPH
  AT THE HIGHER ELEVATIONS. 

* TIMING...THROUGH TONIGHT.

* IMPACTS...A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS 
  ARE EXPECTED TO BE AT LEAST 45 MPH...WITH GUSTS OVER 60 MPH. 
  TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE 
  SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 45 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED.

&&

$$

MORRISON
310 
WWHW70 PHFO 190825
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1025 PM HST FRI JAN 18 2013

...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS...

.STRONG NORTHWEST WINDS HAVE SPREAD TO MAUI.


HIZ028-192130-
/O.EXT.PHFO.HW.W.0002.000000T0000Z-130120T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
1025 PM HST FRI JAN 18 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST SATURDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM HST SATURDAY. 

* WINDS...NORTHWEST 30 TO 50 MPH WITH GUSTS TO OVER 65 MPH.

* TIMING...THROUGH SATURDAY.

* IMPACTS...A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS 
  ARE EXPECTED TO BE AT LEAST 45 MPH...WITH GUSTS OVER 60 MPH. 
  TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE 
  SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 45 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED.

&&

$$

HIZ022-192130-
/O.NEW.PHFO.WI.Y.0006.130119T0825Z-130120T0400Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
1025 PM HST FRI JAN 18 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. 

* WINDS...NORTHWEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH.

* TIMING...THROUGH SATURDAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
065 
WWHW70 PHFO 191314
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
314 AM HST SAT JAN 19 2013

...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS...

.STRONG NORTHWEST WINDS WILL CONTINUE OVER THE SUMMITS TODAY.


HIZ028-200215-
/O.CON.PHFO.HW.W.0002.000000T0000Z-130120T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
314 AM HST SAT JAN 19 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS...NORTHWEST 30 TO 50 MPH WITH LOCALIZED GUSTS OVER 65 MPH.

* TIMING...THROUGH TODAY.

* IMPACTS...A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS 
  ARE EXPECTED TO BE AT LEAST 45 MPH...WITH GUSTS OVER 60 MPH. 
  TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE 
  SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 45 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED.

&&

$$

HIZ022-200215-
/O.CON.PHFO.WI.Y.0006.000000T0000Z-130120T0400Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
314 AM HST SAT JAN 19 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...NORTHWEST 30 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH 

* TIMING...THROUGH TODAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
647 
WWHW70 PHFO 191409
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
409 AM HST SAT JAN 19 2013

...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS...

.STRONG NORTHWEST WINDS WILL CONTINUE OVER THE SUMMITS TODAY.

HIZ022-200315-
/O.UPG.PHFO.WI.Y.0006.000000T0000Z-130120T0400Z/
/O.EXA.PHFO.HW.W.0002.000000T0000Z-130120T0400Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
409 AM HST SAT JAN 19 2013

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...NORTH AROUND 40 MPH WITH LOCALIZED GUSTS OVER 55 MPH.
 
* TIMING...TO 6 PM HST TODAY.

* IMPACTS...A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS 
  ARE EXPECTED TO BE AT LEAST 45 MPH...WITH GUSTS OVER 60 MPH. 
  TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE 
  SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED.

&&

$$

HIZ028-200315-
/O.CON.PHFO.HW.W.0002.000000T0000Z-130120T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
409 AM HST SAT JAN 19 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS...NORTH AROUND 40 MPH WITH LOCALIZED GUSTS OVER 55 MPH.

* TIMING...TO 6 PM HST TODAY.

* IMPACTS...A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS 
  ARE EXPECTED TO BE AT LEAST 45 MPH...WITH GUSTS OVER 60 MPH. 
  TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE 
  SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 45 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED.

&&

$$
LAU
302 
WWHW70 PHFO 191424 CCA
NPWHFO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
422 AM HST SAT JAN 19 2013

...HIGH WIND WARNING FOR THE HALEAKALA AND THE BIG ISLAND
SUMMITS...

.STRONG NORTHWEST WINDS WILL CONTINUE OVER THE SUMMITS TODAY.

HIZ022-200345-
/O.UPG.PHFO.WI.Y.0006.000000T0000Z-130120T0400Z/
/O.EXA.PHFO.HW.W.0002.000000T0000Z-130120T0400Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
422 AM HST SAT JAN 19 2013

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...NORTH AROUND 40 MPH WITH LOCALIZED GUSTS OVER 55 MPH.
 
* TIMING...TO 6 PM HST TODAY.

* IMPACTS...A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS 
  ARE EXPECTED TO BE AT LEAST 45 MPH...WITH GUSTS OVER 60 MPH. 
  TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE 
  SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED.

&&

$$

HIZ028-200345-
/O.CON.PHFO.HW.W.0002.000000T0000Z-130120T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
422 AM HST SAT JAN 19 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS...NORTH AROUND 40 MPH WITH LOCALIZED GUSTS OVER 55 MPH.

* TIMING...TO 6 PM HST TODAY.

* IMPACTS...A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS 
  ARE EXPECTED TO BE AT LEAST 45 MPH...WITH GUSTS OVER 60 MPH. 
  TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE 
  SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 45 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED.

&&

$$
LAU
251 
WWHW70 PHFO 200126
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
326 PM HST SAT JAN 19 2013

...WIND ADVISORY IN EFFECT FOR THE HIGHEST SUMMITS ON MAUI AND THE
BIG ISLAND...

.THE JETSTREAM ALONG THE WESTERN FLANK OF AN UPPER TROUGH TO THE
EAST OF THE ISLANDS WILL KEEP WINDS ABOVE ADVISORY THRESHOLD ON
THE HIGHEST BIG ISLAND SUMMITS AND AT HALEAKALA SUMMIT ON MAUI
OVERNIGHT. HOWEVER...WINDS DECREASED BELOW WARNING THRESHOLD AT
THESE LOCATIONS THIS AFTERNOON AS THE UPPER TROUGH DRIFTED
EASTWARD AWAY FROM THE ISLANDS.

HIZ022-028-201430-
/O.CAN.PHFO.HW.W.0002.000000T0000Z-130120T0400Z/
/O.NEW.PHFO.WI.Y.0007.130120T0126Z-130120T1600Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
INCLUDING THE CITIES OF...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...
MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
326 PM HST SAT JAN 19 2013

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SUNDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SUNDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

* WINDS...NORTH 25 TO 35 MPH WITH LOCALIZED GUSTS TO 45 MPH.

* TIMING...TO 6 AM HST SUNDAY MORNING.

* IMPACTS...A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST
  30 MPH...OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS
  SHOULD USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED
TO DRIVE WITH EXTRA CAUTION.

&&

$$
POWELL

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Jan 18, 3:50 AM HST, 3 hours 29 minutes earlier.

Area forecast discussion, Jan 18, 3:50 AM HST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
350 AM HST FRI JAN 18 2013

.SYNOPSIS...
A RATHER COOL...DRY AIR MASS WILL CONTINUE ACROSS THE AREA INTO THE
WEEKEND. THIS AIR MASS WILL BE REINFORCED AFTER A COLD FRONT
DISSIPATES OVER THE ISLANDS THIS AFTERNOON AND TONIGHT. A STRONG AND
GUSTY TRADE REGIME WILL SETTLE OVER THE ISLANDS BY MONDAY AND
PERSIST THROUGH AT LEAST MID WEEK OF NEXT WEEK.

&&

.DISCUSSION...

NO CHANGE TO THE REASONING BEHIND THE FORECAST. THE FORECAST FROM
THE EARLIER IN THE EVENING IS ON TRACK.

A LIGHT NORTHWEST TO NORTHERLY WIND FLOW CURRENTLY COVERS THE
ISLANDS. THE CLOUD COVER...FROM A VERY WEAK FRONT...HAS EDGE
EASTWARD CLEARING KAUAI OAHU AND MOST RECENTLY MOLOKAI. THE PATCHY
LOW CLOUDS HAVE LEFT MAUI AND LANAI BUT REMAINS OVER THE ADJACENT
WATERS. THE COMBINATION OF THE LIGHT WINDS AND CLEAR SKIES HAVE
ALLOW THE LAND TO RADIATE OUT RESULTING IN A NIPPY MORNING WITH
TEMPS RANGING FROM THE MID 50S AT THE HIGHER ELEVATIONS TO MID 60S
AT SEA LEVEL OF THE SMALLER ISLANDS.

A DIFFUSED...WEAKENING COLD FRONT IS CURRENTLY 115 MILES NORTHWEST
OF KAUAI...MOVING SOUTHEAST AT 15 TO 20 MPH. THE FRONT IS EXPECTED
TO DISSIPATE AS IT MOVES DOWN THE ISLAND CHAIN THIS AFTERNOON AND
TONIGHT. TIMING HAS THE FRONT REACHING KAUAI EARLY THIS AFTERNOON...
OAHU EARLY THIS EVENING...MAUI COUNTY JUST BEFORE MIDNIGHT...AND THE
REMNANTS HITTING NORTHERN BIG ISLAND EARLY SATURDAY MORNING. EXPECT
ONLY ISOLATED TO SCATTERED MAINLY LIGHT SHOWERS WITH ITS PASSAGE.

A DRY...LIGHT TO MODERATE NORTHERLY WIND FLOW FOLLOWS IN. AS THE LOW
LEVEL WINDS VEERS TOWARD THE EAST...IN BECOMING TRADES...THE WINDS
GAIN STRENGTH...TOPPING MODERATE TO STRONG ON TUESDAY AND LASTING
THROUGH AT LEAST WEDNESDAY. AS THE TRADES RETURN...SO WILL BE THE
TRADE WIND SHOWERS WHICH WILL FAVOR THE WINDWARD AND MOUNTAIN AREAS.
WE ARE EXPECTING A SEMI DRY TRADE PATTERN WITH SHOWERS MOST FREQUENT
DURING THE NIGHTS AND MORNINGS. ADDITIONALLY...THE OVERNIGHT TEMPS
WILL BE MODERATING...BACK TO THE MID 60S TO AROUND 70 OR LOWER 70S.

IT IS STILL WINDY ATOP THE BIG ISLAND SUMMITS WITH 30 TO 40 MPH
SUSTAINED BEING REPORTED. THUS...THE WIND ADVISORY CONTINUES
TO 6 PM HST TODAY. THERE IS THE LIKELIHOOD THE ADVISORY WILL BE
EXTENDED INTO THE NIGHTTIME HOURS.
&&

.AVIATION...
THE RELATIVELY LIGHT NORTHERLY LOW-LEVEL FLOW IS EXPECTED TO
CONTINUE INTO MID-MORNING. VFR CONDITIONS SHOULD ALSO PERSIST ACROSS
THE STATE THROUGH THIS MORNING. HOWEVER...A WEAKENING SURFACE FRONT
MOVING DOWN FROM THE NORTHWEST MAY PRODUCE BRIEF MVFR CONDITIONS DUE
TO LOWER CEILINGS IN LOW CLOUDS AND -SHRA ACROSS PARTS OF KAUAI
EARLY THIS AFTERNOON...AND OAHU LATER THIS AFTERNOON. IN ADDITION...
SLIGHTLY STRONG NORTHERLY WINDS WILL BE SWEEPING DOWN FROM WEST TO
EAST ACROSS THE ISLAND CHAIN AHEAD OF...AND ALONG THIS FRONT.

AT THIS TIME...NO AIRMETS ARE IN EFFECT OR EXPECTED THROUGH THIS
EVENING. HOWEVER...WE WILL BE MONITORING RADAR DATA...SATELLITE
IMAGERY AND SURFACE OBSERVATIONS IN CASE MOUNTAIN OBSCURATION
CONDITIONS DEVELOP OVER THE HIGHER TERRAIN ON SOME OF THE ISLANDS
THIS AFTERNOON OR EVENING.

EXPECT IMPROVING CONDITIONS ACROSS THE ALOHA STATE THIS WEEKEND
AFTER THE FRONT DISSIPATES LATER TONIGHT OR EARLY SATURDAY MORNING.

&&

.MARINE...
THE BIG NEWS IS THE UNUSUALLY LARGE...LONG PERIOD NORTHWEST SWELL
WHICH HAS WARRANTED WARNING LEVEL SURF TO NORTH AND WEST FACING
SHORES OF MOST ISLANDS TODAY. THE WARNING LEVEL SURF IS EXPECTED
TO LAST THROUGH EARLY SUNDAY.

THE EXTRA LONG-PERIOD SWELL WILL ALSO PRODUCE INFREQUENT LARGE
WAVES TO OTHER SHORES SUCH AS THE KONA COAST OF THE BIG ISLAND.

A MARINE WEATHER STATEMENT HAS BEEN ISSUED FOR CAUTION ADVISED FOR
THE WEST FACING HARBOR ENTRANCES SUCH AS THE WAIANAE BOAT HARBOR AND
KAILUA KONA ON THE BIG ISLAND.

THIS ABOVE NORMAL SWELL HAVE WARRANTED A SMALL CRAFT ADVISORY /SCA/
FOR MOST WATERS AS WELL. THE SCA WILL TRANSITION FROM ABOVE NORMAL
SWELL BASE TO WIND FAVORING THE TYPICALLY WINDY AREAS BY MONDAY
NIGHT.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF WARNING UNTIL 6 AM HST SUNDAY FOR NORTH AND WEST FACING
SHORES OF NIIHAU KAUAI OAHU MOLOKAI.

A HIGH SURF ADVISORY IS IN EFFECT UNTIL 6 AM HST SUNDAY FOR THE WEST
FACING SHORES OF LANAI AND KAHOOLAWE.

SMALL CRAFT ADVISORY UNTIL 6 AM HST SATURDAY FOR ALL HAWAIIAN WATERS
EXCEPT MAALAEA BAY.

WIND ADVISORY UNTIL 6 PM HST TODAY FOR BIG ISLAND SUMMITS.

&&

PUBLIC AND MARINE...LAU
AVIATION...HOUSTON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 3:25 PM HSTWind AdvisoryHFOHawaii16 hr
Jan 18, 3:30 AM HSTHigh Surf AdvisoryHFOKalawao24 hr

Nearby

High Wind Warnings in Hawaii, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.